Hello. I have been on lithium since December but only increased my dose over the last month or so. I have been on 1,200 mg for two weeks. My level last Friday was 1.02. My doctor told me to be very weary of toxicity symptoms. I feel fine but I had diarrhea once today. My heart was racing a bit, but I am assuming it's anxiety? Should I be concerned? Call my doctor? I don't want to panic over nothing.
Hi, kitty! Toxicity usually occurs at a level >1.5mmol/L but symptoms have been known to occur as early as >1.0mmol/L. Always call your doctor with symptoms like yours especially in the begininng of treatment when you're regulating your dosage.. Worst case scenario he/she will reduce your dose and re-check your level.
Just to show you how people differ I take 1800mg and that puts me on the low end of the therapeutic scale.
Be safe. Call your doctor.
Best regard, Wildcat
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2009 • 4 answers
Posted 29 Sep 2012 • 3 answers
Bipolar Disorder - Bipolar on lithium 900mg, klonapin prn, and currently switching from Celexa 40 mg
Posted 3 Dec 2012 • 3 answers
I have bipolar and I am on lithium 800mg. am now going on quetiapine 300mg and am concerned with th?
Posted 25 Nov 2016 • 3 answers
Posted 9 Aug 2017 • 1 answer